Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 76, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 1998, 5:50 PM MDT for Prowers County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1998, 5:50 PM MDT (23:50 UTC)
- Expired
- Jul 10, 1998, 6:50 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS1 KPUB 102351 RRA SVRPUB COC099-110050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 550 PM MDT FRI JUL 10 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 650 PM MDT * AT 545 PM MDT...RADAR SHOWED SEVERE STORMS 5 MILES SOUTH OF LAMAR AND 5 MILES NORTH OF HOLLY OR 25 MILES EAST OF LAMAR...MOVING NORTHEAST AT 15 MPH. . SOME LOCATIONS AFFECTED WILL BE LAMAR BY 6 PM AND HIGHWAY 50 BETWEEN LAMAR AND GRANADA BETWEEN 6 PM AND 615 PM...THEN MOVING INTO THE OPEN COUNTRY OF NORTHERN PROWERS COUNTY. AT THIS TIME... THE MOST LIKELY SEVERE WEATHER WITH THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. KLT/RMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 3 hours 50 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT FRI JUL 10 1998 MAIN FORECAST PROBLEM IS CHANCE FOR HEAVY RAIN ATMOSPHERE STILL MOIST OVER THE CWA WITH HIGH PRECIPITATBLE WATER. SURFACE ANALYSIS SHOWS A BOUNDARY EXTENDING FROM BETWEEN KSPD AND KLAA TO NEAR KLHX. THIS BOUNDARY DEFINES A REGION OF MMOIST OUTFLOW AIR TO THE NORTH AND A SLIGHTLY DRIER AIRMASS TO THE SOUTH. RSAS IS SHOWING GOOD MOISTURE CONVERGENCE ALONG THIS BOUNDARY. A SHORTWAVE IS EVIDENT ON THE WATER VAPOR LOOP MOVING ACROSS SOUTHERN COLORADO. SHORTWAVE IS INITIATING CONVECTION OF THE MOUNTAINS AND ADJOINING PLAINS. THE MODELS SEEM TO BE DOING OK WITH THE GENERAL PATTERN OF THE LARGER SCALE FEATURES. THE RUC2 SEEMS TO HAVE A FAIRLY GOOD HANDLE ON THE SURFACE TROUGH OVER SOUTHEAST COLORADO. THE RUC2 HAS THE HIGHEST SURFACE THETA-E AIR STAYING TO THE EAST OF OUR CWA IN SW KANSAS BY 03Z. A RIBBON OF HIGH THETA-E AIR EXTENDS TO THE EAST/WEST JUST TO THE NORTH OF OUR CWA. THIS EVOLUTION SEEMS REASONABLE LOOKING AT THE SATELITTE DATA. CLOUDS ARE BECOMING ENHANCED OVER EXTREME NORTHEAST COLORADO AND NORTHWEST KANSAS. ACCORDING TO EPD...MCS IS EXPECTED TO DEVELOP OVER WESTERN KANSAS POSSIBLE EXTEDNING WEST INTO COLORADO NEAR KLAA. GIVEN THE CURRENT EVOLUTION AND RUC2...MOST OF THE MCS WILL DEVELOP EAST OF COLORADO. ANY PORTION THAT DEVELOPS IN COLORADO SHOULD MOVE TO THE EAST FAIRLY QUICKLY. AS A RESULT IF WILL NOT ISSUE ANY FLASH FLOOD WATCHES. COORDINATION WITH SURROUNDING OFFICES INDICATE WATCHES WILL NOT BE ISSUED FOR ANY ADJOINING ZONES...EXCEPT POSSIBLY ALONG THE NORTH SLOPE OF PALMER DIVIDE. MOST OF THE SOUTHEAST PLAINS WERE DRY YESTERDAY HELPING TO DECREASE THE FLASH FLOOD THREAT SOME. WITH THE WEAK WINDS ALOFT...SOME SLOW MOVING STORMS CAN PRODUCE SOME MINOR FLOODING. AN SPS HIGHLIGHT THE POTENTIAL FOR SOME SLOW MOVING STORMS AND MINOR FLOODING SHOULD COVER THE SITUATION. AS SHORTWAVE CLEARS THE REGION TONIGHT...EXPECT PRECIPITATION TO END. GIVEN MOIST AIRMASS...FWC MINIMUM LOOK OK...BUT WILL LOWER A FEW DEGREES IN KPUB.
In the hours before
Special weather statement, Jul 10, 11:50 AM MDT, 6 hours before
COZ060>081-110600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT FRI JUL 10 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER ...LOCALLY HEAVY RAIN POSSIBLE OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO... A WEATHER DISTURBANCE WILL MOVE ACROSS SOUTHERN COLORADO TODAY HELPING TO GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE REGION. THE ATMOSPHERE REMAINS MOIST AND THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN. THE STORMS CAN ALSO CONTAIN SMALL HAIL AND GUSTY WINDS. THE STEERING WINDS ALOFT REMAIN FAIRLY WEAK AND THE THUNDERSTORMS WILL MOVE SLOWLY. THUNDERSTORMS MAY PRODUCE RAINFALL OF 1 TO 2 INCHES IN AN HOUR...AND A FEW LOCATIONS MAY GET SOME MINOR FLOODING. THE AREAS WITH THE GREATEST THREAT FOR FLOODING WILL BE ALONG THE PALMER DIVIDE EXTENDING EASTWARD INTO KIOWA COUNTY AND LOCATIONS NEAR THE KANSAS BORDER. THE THREAT OF SIGNIFICANT FLASH FLOODING DOES NOT APPEAR TO BE HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH...HOWEVER PERSONS SHOULD BE ALERT FOR THE POSSIBILITY OF QUICK RISES IN SMALL CREEKS AND DRY WASHES. SPOTTER ACTIVATION IS NOT ANTICIPATED. WOLYN
Special weather statement, Jul 10, 11:50 AM MDT, 6 hours before
COZ060>081-110600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT FRI JUL 10 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER ...LOCALLY HEAVY RAIN POSSIBLE OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO... A WEATHER DISTURBANCE WILL MOVE ACROSS SOUTHERN COLORADO TODAY HELPING TO GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE REGION. THE ATMOSPHERE REMAINS MOIST AND THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN. THE STORMS CAN ALSO CONTAIN SMALL HAIL AND GUSTY WINDS. THE STEERING WINDS ALOFT REMAIN FAIRLY WEAK AND THE THUNDERSTORMS WILL MOVE SLOWLY. THUNDERSTORMS MAY PRODUCE RAINFALL OF 1 TO 2 INCHES IN AN HOUR...AND A FEW LOCATIONS MAY GET SOME MINOR FLOODING. THE AREAS WITH THE GREATEST THREAT FOR FLOODING WILL BE ALONG THE PALMER DIVIDE EXTENDING EASTWARD INTO KIOWA COUNTY AND LOCATIONS NEAR THE KANSAS BORDER. THE THREAT OF SIGNIFICANT FLASH FLOODING DOES NOT APPEAR TO BE HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH...HOWEVER PERSONS SHOULD BE ALERT FOR THE POSSIBILITY OF QUICK RISES IN SMALL CREEKS AND DRY WASHES. SPOTTER ACTIVATION IS NOT ANTICIPATED. WOLYN
Special weather statement, Jul 10, 1:24 PM MDT, 4 hours 26 minutes before
COZ071-072-101955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 124 PM MDT FRI JUL 10 1998 ...THUNDERSTORM PRODUCING HEAVY RAIN IN NORTHWEST COLORADO SPRINGS... A SLOW-MOVING THUNDERSTORM NEAR THE AIR FORCE ACADEMY PRODUCING HEAVY RAIN WAS CAUSING MINOR STREET FLOODING AND PONDING OF WATER IN NORTHWEST AND NORTHERN COLORADO SPRINGS. AS THE THUNDERSTORM MOVES SLOWLY ACROSS I-25...AND TO BLACK FOREST BY 145 PM...HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE TRAFFIC SLOWDOWNS. ALLOW EXTRA TRAVEL TIME AND STOPPING DISTANCE WHEN DRIVING THIS AFTERNOON. MOORE
Special weather statement, Jul 10, 1:24 PM MDT, 4 hours 26 minutes before
COZ071-072-101955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 124 PM MDT FRI JUL 10 1998 ...THUNDERSTORM PRODUCING HEAVY RAIN IN NORTHWEST COLORADO SPRINGS... A SLOW-MOVING THUNDERSTORM NEAR THE AIR FORCE ACADEMY PRODUCING HEAVY RAIN WAS CAUSING MINOR STREET FLOODING AND PONDING OF WATER IN NORTHWEST AND NORTHERN COLORADO SPRINGS. AS THE THUNDERSTORM MOVES SLOWLY ACROSS I-25...AND TO BLACK FOREST BY 145 PM...HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE TRAFFIC SLOWDOWNS. ALLOW EXTRA TRAVEL TIME AND STOPPING DISTANCE WHEN DRIVING THIS AFTERNOON. MOORE
Special weather statement, Jul 10, 3:25 PM MDT, 2 hours 25 minutes before
COZ065>081-110315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT FRI JUL 10 1998 ...LOCALLY HEAVY RAIN POSSIBLE OVER SOUTHEAST COLORADO TONIGHT... A MOIST AIRMASS WILL REMAIN OVER SOUTHEAST COLORADO TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS OVER SOUTHERN COLORADO THIS EVENING INITIATING THUNDERSTORMS. WITH LIGHT STEERING WINDS AND THE ABUNDANT MOISTURE...THE THUNDERSTORMS CAN PRODUCE RAINFALL OF 1 TO 2 INCHES IN AN HOUR. THE THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR FROM THE SOUTHEAST MOUNTAINS AND UPPER ARKANSAS RIVER VALLEY EAST TO THE KANSAS BORDER. THE LOCALLY HEAVY RAINFALL WILL BE MOST LIKELY ALONG THE PALMER DIVIDE...IN KIOWA COUNTY...AND NEAR THE KANSAS BORDER. THE CHANCES FOR SIGNIFICANT FLASH FLOODING ARE NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...PERSONS SHOULD BE PREPARED FOR RAPID RISES IN SMALL CREEKS AND WASHES AS WELL AS WATER ON THE ROADWAYS. A THUNDERSTORMS PRODUCED 1 TO 2 INCHES OF RAIN OVER NORTHERN COLORADO SPRINGS BETWEEN 100 PM AND 200 PM. THE HEAVY RAIN CAUSED MINOR STREET FLOODING AND A RAPID RISE IN MONUMENT CREEK TO NEAR BANKFULL. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTlH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. WOLYN
Special weather statement, Jul 10, 3:25 PM MDT, 2 hours 25 minutes before
COZ065>081-110315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT FRI JUL 10 1998 ...LOCALLY HEAVY RAIN POSSIBLE OVER SOUTHEAST COLORADO TONIGHT... A MOIST AIRMASS WILL REMAIN OVER SOUTHEAST COLORADO TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS OVER SOUTHERN COLORADO THIS EVENING INITIATING THUNDERSTORMS. WITH LIGHT STEERING WINDS AND THE ABUNDANT MOISTURE...THE THUNDERSTORMS CAN PRODUCE RAINFALL OF 1 TO 2 INCHES IN AN HOUR. THE THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR FROM THE SOUTHEAST MOUNTAINS AND UPPER ARKANSAS RIVER VALLEY EAST TO THE KANSAS BORDER. THE LOCALLY HEAVY RAINFALL WILL BE MOST LIKELY ALONG THE PALMER DIVIDE...IN KIOWA COUNTY...AND NEAR THE KANSAS BORDER. THE CHANCES FOR SIGNIFICANT FLASH FLOODING ARE NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...PERSONS SHOULD BE PREPARED FOR RAPID RISES IN SMALL CREEKS AND WASHES AS WELL AS WATER ON THE ROADWAYS. A THUNDERSTORMS PRODUCED 1 TO 2 INCHES OF RAIN OVER NORTHERN COLORADO SPRINGS BETWEEN 100 PM AND 200 PM. THE HEAVY RAIN CAUSED MINOR STREET FLOODING AND A RAPID RISE IN MONUMENT CREEK TO NEAR BANKFULL. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTlH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. WOLYN
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.